ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Effect of large injection rates on unsteady mixed convection flow at a three-dimensional stagnation point

Eswara, AT and Nath, G (1999) Effect of large injection rates on unsteady mixed convection flow at a three-dimensional stagnation point. In: International Journal of Non-Linear Mechanics, 34 (1). pp. 85-103.

[img] PDF
article.pdf - Published Version
Restricted to Registered users only

Download (456Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

This paper deals with unsteady, laminar incompressible mixed convection boundary layer how with large injection rates at the stagnation point of a three-dimensional body. Both semi-similar and self-similar solutions have been obtained. The set of non-linear coupled equations, governing the flow, has been solved numerically using an implicit finite-difference scheme with a quasilinearization technique for nodal points of attachment and that with a parametric differentiation technique for saddle points of attachment. The results indicate that the unsteadiness in the velocity of the free stream, the nature of the stagnation point and large rates of injection affect both the skin friction and heat-transfer. The velocity and temperature fields are significantly influenced by buoyancy force and injection rates. The buoyancy force, which assists the forced flow, causes an overshoot in the components of velocity and the magnitude of overshoot increases as the rate of injection increases. There is a reverse flow in the y-component velocity profile in the saddle point region for accelerating flow but, both flow reversal and velocity overshoot are observed for decelerating flow, and the region of reverse flow increases with the injection rate. The location of the dividing streamline is pushed away from the boundary due to injection whereas the buoyancy force tends to bring it nearer the boundary. Dual solutions of the problem are found to exist for both, buoyancy assisting and buoyancy opposing flows.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 02 Jun 2009 06:27
Last Modified: 19 Sep 2010 05:25
URI: http://eprints.iisc.ernet.in/id/eprint/18906

Actions (login required)

View Item View Item